• ISSN: 2301-3567 (Print), 2972-3981 (Online)
    • Abbreviated Title: J. Econ. Bus. Manag.
    • Frequency: Quarterly
    • DOI: 10.18178/JOEBM
    • Editor-in-Chief: Prof. Eunjin Hwang
    • Executive Editor: Ms. Fiona Chu
    • Abstracting/ Indexing:  CNKIGoogle ScholarCrossref
    • E-mail: joebm.editor@gmail.com
JOEBM 2022 Vol.10(1): 17-23 ISSN: 2301-3567
DOI: 10.18178/joebm.2022.10.1.667

Gender Inequality in Chinese Family Wealth Allocation

Jiake Xie, Tianqing Zheng, and Kaiyun Wang

Abstract—This paper discusses the gender inequality issue in terms of wealth allocation within contemporary Chinese families and aims to find out the reasons and mechanisms lying behind gender discrimination in families. Fixed effects model is adopted in this paper to explore the relationship between gender difference and wealth allocation equality, in both urban and rural contexts. The results show that at the present stage, there is a correlation between the residential values and the children’s gender within rural families and this can be explained by the effect of having children of different genders on family spending and saving decisions, while urban families will not have large fluctuations in consumption and income due to the gender of their children. However, in other aspects of household wealth, the allocation among children of different genders is relatively equitable overall, both in rural and urban areas.

Index Terms—Gender inequality, Chinese family, wealth allocation among children.

Jiake Xie is with the Faculty of Business and the Faculty of Arts, University of Sydney Camperdown, Australia (e-mail: jxie5040@uni.sydney.edu.au). Tianqing Zheng is with University of Manchester, Manchester, United Kingdom (e-mail: zhengtq2000@163.com). Kaiyun Wang is with University of Michigan, USA (e-mail: kaiyunw@umich.edu).


Cite:Jiake Xie, Tianqing Zheng, and Kaiyun Wang, "Gender Inequality in Chinese Family Wealth Allocation," Journal of Economics, Business and Management vol. 10, no. 1, pp. 17-23, 2022.

Copyright © 2022 by the authors. This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited (CC BY 4.0).

Copyright © 2008-2024. Journal of Economics, Business and Management. All rights reserved.
E-mail: joebm.editor@gmail.com